Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2006 (2006), Article ID 40270, 18 pages
http://dx.doi.org/10.1155/DDNS/2006/40270

Bounds on coefficients of reciprocals of formal power series with rapidly decreasing coefficients

Department of Mathematics, Wake Forest University, Winston-Salem 27109, NC, USA

Received 8 August 2006; Revised 19 September 2006; Accepted 26 September 2006

Copyright © 2006 Kenneth S. Berenhaut et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. P. Agarwal, Difference Equations and Inequalities. Theory, Methods, and Applications, vol. 228 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, 2nd edition, 2000. View at Zentralblatt MATH · View at MathSciNet
  2. P. H. Baxendale, “Renewal theory and computable convergence rates for geometrically ergodic Markov chains,” The Annals of Applied Probability, vol. 15, no. 1B, pp. 700–738, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. F. Beaucoup, P. Borwein, D. W. Boyd, and C. Pinner, “Multiple roots of [1,1] power series,” Journal of the London Mathematical Society. Second Series, vol. 57, no. 1, pp. 135–147, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. F. Beaucoup, P. Borwein, D. W. Boyd, and C. Pinner, “Power series with restricted coefficients and a root on a given ray,” Mathematics of Computation, vol. 67, no. 222, pp. 715–736, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. K. S. Berenhaut and D. Bandyopadhyay, “Monotone convex sequences and Cholesky decomposition of symmetric Toeplitz matrices,” Linear Algebra and Its Applications, vol. 403, pp. 75–85, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. K. S. Berenhaut and J. D. Foley, “Explicit bounds for multi-dimensional linear recurrences with restricted coefficients,” Journal of Mathematical Analysis and Applications, vol. 322, no. 2, pp. 1159–1167, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  7. K. S. Berenhaut, J. D. Foley, and D. Bandyopadhyay, “Maximization for inner products under quasi-monotone constraints,” Journal of Inequalities in Pure and Applied Mathematics, vol. 7, no. 5, pp. 1–23, 2006. View at Google Scholar
  8. K. S. Berenhaut and E. G. Goedhart, “Explicit bounds for second-order difference equations and a solution to a question of Stević,” Journal of Mathematical Analysis and Applications, vol. 305, no. 1, pp. 1–10, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. K. S. Berenhaut and E. G. Goedhart, “Second-order linear recurrences with restricted coefficients and the constant (1/3)1/3,” Mathematical Inequalities & Applications, vol. 9, no. 3, pp. 445–452, 2006. View at Google Scholar · View at MathSciNet
  10. K. S. Berenhaut and D. C. Morton, “Second-order bounds for linear recurrences with negative coefficients,” Journal of Computational and Applied Mathematics, vol. 186, no. 2, pp. 504–522, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. P. Borwein and T. Erdélyi, “On the zeros of polynomials with restricted coefficients,” Illinois Journal of Mathematics, vol. 41, no. 4, pp. 667–675, 1997. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. P. Borwein and C. Pinner, “Polynomials with {0,+1,1} coefficients and a root close to a given point,” Canadian Journal of Mathematics, vol. 49, no. 5, pp. 887–915, 1997. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. M. Embree and L. N. Trefethen, “Growth and decay of random Fibonacci sequences,” Proceedings of the Royal Society of London. Series A. Mathematical, Physical and Engineering Sciences, vol. 455, no. 1987, pp. 2471–2485, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. W. Feller, An Introduction to Probability Theory and Its Applications. Vol. I, John Wiley & Sons, New York, 3rd edition, 1968. View at Zentralblatt MATH · View at MathSciNet
  15. L. Flatto, J. C. Lagarias, and B. Poonen, “The zeta function of the beta transformation,” Ergodic Theory and Dynamical Systems, vol. 14, no. 2, pp. 237–266, 1994. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. C. R. Heathcote, “Complete exponential convergence and some related topics,” Journal of Applied Probability, vol. 4, no. 2, pp. 217–256, 1967. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. D. G. Kendall, “Unitary dilations of Markov transition operators, and the corresponding integral representations for transition-probability matrices,” in Probability and Statistics: The Harald Cramér Volume, U. Grenander, Ed., pp. 139–161, Almqvist & Wiksell, Stockholm; John Wiley & Sons, New York, 1959. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. R. K. Kittappa, “A representation of the solution of the nth order linear difference equation with variable coefficients,” Linear Algebra and Its Applications, vol. 193, pp. 211–222, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. W.-T. Li and S.-S. Cheng, “Remarks on two recent oscillation theorems for second-order linear difference equations,” Applied Mathematics Letters, vol. 16, no. 2, pp. 161–163, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. R. K. Mallik, “On the solution of a linear homogeneous difference equation with variable coefficients,” SIAM Journal on Mathematical Analysis, vol. 31, no. 2, pp. 375–385, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. S. P. Meyn and R. L. Tweedie, Markov Chains and Stochastic Stability, Communications and Control Engineering Series, Springer, London, 1993. View at Zentralblatt MATH · View at MathSciNet
  22. A. M. Odlyzko, “Asymptotic enumeration methods,” in Handbook of Combinatorics, Vol. 1, 2, R. Graham, M. Groetschel, and L. Lovasz, Eds., pp. 1063–1229, Elsevier, Amsterdam, 1995. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. A. M. Odlyzko and B. Poonen, “Zeros of polynomials with 0,1 coefficients,” L'Enseignement Mathématique, vol. 39, no. 3-4, pp. 317–348, 1993. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. C. Pinner, “Double roots of [1,1] power series and related matters,” Mathematics of Computation, vol. 68, no. 227, pp. 1149–1178, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. J. Popenda, “One expression for the solutions of second order difference equations,” Proceedings of the American Mathematical Society, vol. 100, no. 1, pp. 87–93, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. B. Solomyak, “Conjugates of beta-numbers and the zero-free domain for a class of analytic functions,” Proceedings of the London Mathematical Society. Third Series, vol. 68, no. 3, pp. 477–498, 1994. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. F. M. Spieksma, “Spectral conditions and bounds for the rate of convergence of countable Markov chains,” University of Leiden, Leiden, 1993. View at Google Scholar
  28. S. Stević, “Growth theorems for homogeneous second-order difference equations,” The ANZIAM Journal, vol. 43, no. 4, pp. 559–566, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. S. Stević, “Asymptotic behaviour of second-order difference equations,” The ANZIAM Journal, vol. 46, no. 1, pp. 157–170, 2004. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. S. Stević, “Growth estimates for solutions of nonlinear second-order difference equations,” The ANZIAM Journal, vol. 46, no. 3, pp. 439–448, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. D. Viswanath, Lyapunov exponents from random Fibonacci sequences to the Lorenz equations, M.S. thesis, Department of Computer Science, Cornell University, New York, 1998.
  32. D. Viswanath, “Random Fibonacci sequences and the number 1.13198824,” Mathematics of Computation, vol. 69, no. 231, pp. 1131–1155, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. D. Viswanath and L. N. Trefethen, “Condition numbers of random triangular matrices,” SIAM Journal on Matrix Analysis and Applications, vol. 19, no. 2, pp. 564–581, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. H. S. Wilf, Generatingfunctionology, Academic Press, Massachusetts, 2nd edition, 1994. View at Zentralblatt MATH · View at MathSciNet
  35. T. G. Wright and L. N. Trefethen, “Computing Lyapunov constants for random recurrences with smooth coefficients,” Journal of Computational and Applied Mathematics, vol. 132, no. 2, pp. 331–340, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. O. Yamamoto, “On some bounds for zeros of norm-bounded polynomials,” Journal of Symbolic Computation, vol. 18, no. 5, pp. 403–427, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. B. G. Zhang and C. J. Tian, “Some remarks on second order linear difference equations,” Discrete Dynamics in Nature and Society, vol. 2, no. 2, pp. 93–97, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH